MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR 8MM X 26MM X 4DEG; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE NAVIGATOR 8MM X 26MM X 4DEG; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48392084
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the back rail of cage snapped off during the insertion and the inserter wing was found to be bent after the case.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the returned device was confirmed to have a fractured back rail upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the plausible root cause of the reported event is a user error: too much force applied when implanting the implant.
 
Event or Problem Description

Brand Name
NAVIGATOR 8MM X 26MM X 4DEG
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5429092
Report Number0009617544-2016-00055
Device Sequence Number726329
Product Code MAX
UDI-Device Identifier07613252252238
UDI-Public07613252252238
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48392084
Device Lot Number150194
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2016
Supplement Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1